Results 1 to 4 of 4

Thread: Cessation of Menses and Meds

  1. #1
    Join Date
    Aug 2005
    Location
    Vancouver, BC Canada
    Posts
    57
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Cessation of Menses and Meds

    My 13 year old had just started getting her menses 8 months before she got so ill that she was hospitalized. Within 2 weeks she was diagnosed with SLE. My question is, have any of you ladies, or anyone who knows someone that has stopped menstruating with meds or with just having lupus.
    I was told by the doctors, that while on prednisone, menses stop. But I don't know if the dose gets reduced, does your body start 'it up again'. Or is it that you must be totally off prednisone before your body kicks in again.
    Thank you for any help.
    EVERYTHING GOOD IS POSSIBLE !! :angel:

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Hi There;
    Prednisone is often given to help with irregular menses and has been known to stop menses in those who use it regularly. It has also been known to jump start menses in teenage girls. I do not know its effects on menses after it has been discontinued, perhaps someone else here has an answer for you on that subject.
    However, it is highly detrimental to stop prednisone without a doctor's ok - even then, you are weaned off slowly. It can cause serious harm if it is stopped.
    Best of Luck
    I wish you and your daughter Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Aug 2005
    Location
    Golden, Colorado
    Posts
    466
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi

    This is sort of along the same lines... I am wondering can prednisone cause PMS? Because I had never had it before, now all of a sudden, I have developed all the physical symptoms (bloating etc.) of PMS. Just wondering if this is because of the prednisone or if it's just because I'm getting older?

    Thanks!
    "All sounds are potentially dangerous.
    All sounds are potentially medicinal.
    All sounds are beautiful." ~Yoko Ono

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Hi There:
    There has been a correlation between calcium absorption and PMS. The bad news for prednisone users is that corticosteroids (for example, hydrocortisone and prednisone) are a family of anti-inflammatory drugs and it has been found that these types of drugs reduce the body’s ability to activate vitamin D, resulting in decreased calcium absorption and increased calcium excretion in the urine. Disturbances in calcium regulation may underlie the pathophysiologic characteristics of premenstrual syndrome. Many doctors have stated that calcium supplementation may be an effective therapeutic approach to PMS.
    Ask your doctor about taking calcium supplements while using prednisone to see if it helps your PMS.

    I hope that this has been helpful

    Peace and Blessings
    Saysusie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •